Fever after immunization shots

[deleted account] ( 10 moms have responded )

Our son just got his 6m shots and got high fever. When he got his 4m shots (4 shots) he got fever that lasted for 18 hours. This time we asked Doc to give only 2 out of 4 shots. And this time fever showed up faster, was higher and lasted for more than 24 h. We will be back for the remaining 2 shots next week. Is anyone out there doing anything special to deal with fever/shots? This is really stressing me out. We have 22m daughter but she never had this issue. Our 6m old is very slim he is only 14 pounds and 6 oz (7%). And I am worried that this is putting too much stress on him... Thanks!

MOST HELPFUL POSTS

Sheri - posted on 07/24/2010

5

5

0

Its based on research from a eastern european study. The logic behind it: "... we know that a fever is one sign that our body is generating an immune response. A recent study indicated that receiving acetaminophen before vaccines could possibly reduce that immune response and thus make the vaccines less effective. " (off of an AAP website) The study only tested acetaminophen however.. not ibuprofen.

The actual study found "... lower rates of protective antibody levels from several vaccines were seen in the group given the drug."

According to everything we were given by the 3 pediatricians who have seen our son recommends us to not give tylenol unless our son has a reaction and spikes a fever. The reason THEY state for us to do exactly that is because the AAP recommends the tylenol only in the cases of an actual fever. Not in the prevention.

Every doctor is going to tell you something different because people look at results from studies and yield different conclusions.

If your child is having the fever every time with that particular vaccine then sure.. opt in for the tylenol prior to the vaccine. All i'm saying is try to figure out which vaccine is causing it and don't just give tylenol ahead of time for all the shots.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

10 Comments

View replies by

Stifler's - posted on 07/29/2010

15,141

154

597

I give Logan Panadol and lots of cuddles and a massage if he is carrying on after immunizations.

Jennifer - posted on 07/24/2010

6

7

0

My son gets the combos every time I like them better less needles and my pediatrician gives my son one combo shot and If it time for the Hepatitis then she'll give him that one to. That way we know which Vacc he is having a reaction to..

Jennifer - posted on 07/24/2010

6

7

0

I by the generic Tylenol I work in Pediatrics the doctors I see and work for have always said give it 45 min ahead of time. And whoever told yo Tylenol reduces the effects of the vaccines is I'm sorry not very smart.. The two have nothing to do with one another

Sheri - posted on 07/24/2010

5

5

0

Tylenol before vaccines is said to reduce the effectiveness of the vaccine.

The nurse giving the shots should be asking if your child had a reaction before. Since the shots you are getting around this time are all in a series they will probably give the same reaction every time.

Tylenol is still part of the recall so I would just talk to your doctor and see if your child can just get 1 vaccine the next visit and keep store brand medicine handy just in case. If a reaction occurs then at least you know which vaccine caused it.

Which shots will you be getting next week? Some of them are combo vaccines that they can break into individual ones if there is a bad reaction.

Jennifer - posted on 07/23/2010

6

7

0

give you son Tylenol 45 min before the shots and a warm bath that night it will help

Em - posted on 07/23/2010

92

10

9

Kids often get a fever after their jabs. I was told by our midwife and nurse to give the boy a dose of pamol about half an hour to an hour before he gets his jabs and then keep the dosages up for the first 24hrs. That helps to manage his temperature and aches.

Erin - posted on 07/23/2010

39

0

12

You should talk to the nurse before the next set of shots. Maybe it's a reaction worth talking about.

Emily - posted on 07/23/2010

28

28

4

When my son was that age (hes 4 yrs old now) He always got fevers after his shot sometimes as high as 105.0. what we did was of course give him tylonel or motrin for pain/fever then take cold wash clothes and put one behind his neck and to under his arm pits. What ever you do dont put him in a cold bath; this can put him into a siezure or shock. I hope this helps. Good luck

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms